Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

149 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Experiencing numbness in my face after taking medicines

was diagnosed with a severe sinus infection affecting eyes, ears, throat, and bronchitis. after a week, and a round of amoxicillin and prednisone, I have been having numbness in my face (lower jaw, lips, tongue) and hands. along with general weakness and fatigue. what might cause this?
Fri, 22 Mar 2019
Report Abuse
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Internal Medicine Specialist 's  Response
Hi,

Both Amoxicillin & Prednisone can cause paresthesia (a tingling, pricking, chilling, burning, or numb sensation on the skin).

It is expected to dissolve on discontinuation of the drugs.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Tushar Kanti Biswas, Internal Medicine Specialist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have been experiencing facial numbness on the left side of my face since a few weeks after the birth of my first child in January of this year. It started with the far left of my face and has spread to the middle and down my neck. I ve checked with a neurologist and he had me do an MRI. He said everything came back normal and said there is no diagnosis for me; that I will just have to deal with the symptom of having tingling and numbness in my face. He suggested Topamax for the symptoms, but since I was breastfeeding at the time I decided to wait until I finished that to start the medication. Then, last week the tingling and numbness spread to my tongue (making it difficult to taste anything). I contacted him and began the medicine immediately. I need some insight on this. This symptom keeps getting worse. It is affecting everything. Why would this appear all of a sudden and why won t it go away? I am 29 years old and this is driving me crazy. I can t focus on anything; I m worrying all the time. Please any help would be appreciated.

doctor1 MD

i am a female 48,i was having hyper thyroid . after the treatment it become hypo about six months back. I still cotinuing the treatment. The medicine i am having the following; THYROXINE 67.5 mg one daily. Now iam suffering the following; Heaviness in the right ankle.no pain. left foot my weight also gaining. little numbness justunderneath of fingers and uner the all area. I have osteopenia also. taking tab calcium with .vitamin d 1000mg Now what kind of treatment i should follow. if any consultation is required kindly advice me to which specialist in particular. expectin your valuable advice. sheela.

doctor1 MD

Here are the symptoms I have had/have been having: Around time of initial appointment with Dr. Caulkins (over two weeks ago) numb spot in back of head. Left eye stabbing pain, severe headache (for me atypical migraine does NOT include actual headache). Progressive numbness/tingling to pins and needles feeling. Started in left hand and back of head and face. Moved to right hand, feet. It is not always in the same place but consistently in my hands and back of head. Also has been in or is in hands, arms, feet, legs, back, chest, lips, face, back of head, top of head, never in stomach/core of body. Pain in finger tips, pain in toes, pain in lips, comes and goes inconsistent Several episodes where holding glass of water and feels like it weighs over 25lbs After working out the tingling, numbness is much much worse Warm water sort of takes it away and then after the warm water it increases sharply Trouble breathing, inhale not exactly painful maybe tight sensation hard to explain but can make me cough also not consistnet chest pain last two days comes and goes Light sensitive at times Visual issue worse again comes and goes but worse now Dizzy at times waking up with room not spinning full but skipping Incident bouncing with son on yoga ball stood up walked to another room and disoriented/dizzy walked into wall almost fell over had to sit down visual issues odd appearance too room hard to explain appearance Light headed fatigue Weighted limbs at times, like not attached to body or heavy hard to explain sensation Fells like body pulling to one side or other especially in mornings on a few occasions off balance like again sensation hard to explain unsteady on feet Headached almost constant for last few weeks almost like pressure in head with the tingling now I would like to know which of the following you think is most likely and if this require an ER visit due to the chest/breath thing. I have an appointment with a GP monday and a neurologist appointment to be schedule high priority. THey have rules out diabetes, MRI was clear, metabolic panel fine, blood work fine, cholesterol is fine, thyroid fine: Which of these do you think: 1)      Lyme- tick bite this would be late stage it was when steven was small on my head a.     Lyme myopericarditis can cause chest discomfort and difficulty breathing- can you have this late stage? yes 2)     Chronic Inflammatory Demyelinating Polyneuropathy- difficulty breathing but not the same type of difficulty as mine 3)     Systemic Lupus Erythematosus (Lupus) (no rash?? Have raynauds: breathing/cough fits 4)     Sjögren s Syndrome: DR SKIDD THOUGHT THIS raynauds dry eyes- breathing maybe pericaridits really?? Is worse when I breath deep unsure about position change a.     Polymyositis caused by sjogrens- difficulty breath…pulmonary involvement in primary Sjögren’s syndrome is usually mild and very slowly progressive (seems like doesn’t fit!!!) 5)     Multifocal Motor Neuropathy (MNN)- rare to cause issue breathing IS THIS CORRECT?? 6)     Amyloidosis a.     Can cause breathing issue but mine is not worse lying down more like worse leaning forward 7)     POEMS Syndrome (very rare unlikely)- not this rules this out cough breathing issue not likely

Recent questions on  Prednisone

doctor1 MD

I m a 51 year old male. At age 18 months I was Dx with Lipoid Nephrosis of which the diagnosis was changed to FSGN as the result of a biopsy when I was 28. The disease has been very manageable over the decades but a few years ago I started spilling protein which required a round of Prednisone. No problem with that, but when I start tapering and get down to 10mg every other day I start to spill protein again. I can t seem to get off the cycle and my doctor seems to be comfortable with me being on this low dosage indefinitely. Since I don t have any side effects from it, I don t mind it and my chemistry is entirely normal. My question is, is this a reasonable course of treatment or should something more advanced be tried, such as Cyclosporine?

doctor1 MD

For over two months I have been suffering from a body rash excluding hands, feet, neck, and face: and keeps reoccurring after two short and two long term prednisone therapies. Is there any other recourse for my doctor and me such as a long term low dose prednisone therapy?

doctor1 MD

i was diagnosed with still's disease 5 years ago. i was 17 back then. i got a year-long course of medication including prednisone and methotrexate. after the year had finished, the disease was totally gone! five months ago, i started to feel pain in my scalp whenever i touch it, and i started to note severe hair loss! i called the doctor and he said that we have to go through that course of medication again!! to be honest, i don't think i can bear taking methotrexate again!! if you can help me stop the hair loss without taking that medication, i would really appreciate it! plz help!

doctor1 MD

I have had a rash for almost 2 months now. It started with a small area on my back and moved to the right side of my chest. Now it is on both sides of my chest, scalp, hairline, sides of nose and temples. It is red, raised and did weep for a bit. Now it burns and itches. Treatments have included Neosporin, Cortaid, keflex, steroid cream, which made it spread, prednisone pack which it was clearing with that but when it was done it came back and an inconclusive skin biopsy. The only thing I have done that is different from normal was have a breast biopsy with an implanted clip. Please help me as I am miserable

doctor1 MD

how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know that much about it.

doctor1 MD

6 days ago my lips swelled up and my eyes swelled shut I had prednisone and it took 40mg to get it down. It came back in about 12 hours and took more prednisone and I had hives on my neck , under arms and in the groin. Went to a doctor and he...

doctor1 MD

Took Prednisone & Azithromycin in early November for acute bronchitis . X-ray to r/o pneumonia vs bronchitis. NP couldn't hear breath sounds in right lung base. Was difficult to take deep breaths at the time. Advised chest CT - area of diffusion...